MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Malposition of Device (2616); Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 10/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coil was malpositioned, requiring snaring, and vessel spasm occurred, requiring medications.This 2x4 embold fibered detachable coil system was selected for use in a phrenic artery embolization procedure.It was noted that the vessel was moderately tortuous.During the procedure, the coil was advanced through a 2f truselect microcatheter into a sub-2mm phrenic artery branch.After being advanced approximately 2 cm into the microcatheter, significant resistance was felt, and it was difficult to advance the coil.Additionally, vessel spasm was observed at that time.The patient received nitroglycerin in order to improve the vessel spasm.An attempt was made to push and retract the coil several times, and when attempting to resheath the coil, the coil would not retract into the sheath.The microcatheter was removed; however, the coil remained in the phrenic artery branch and was noted to have stretched.A snare was then used to remove the coil.The procedure was completed with a different embold device and there were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device eval by manufacturer: upon receipt at our post market quality assurance laboratory this embold fibered coil system was visually and microscopically examined.Visual examination revealed a stretched and separated partial coil with bent couplers.The delivery wire/proximal tip was received inside the delivery sheath.The perforations were snapped from the customer site but not pulled.Microscopic examination revealed a stretched coil and separated partial coil with bent couplers.The coil was detached from the distal coupler weld.The complaint was confirmed for issues due to coil and delivery wire damage.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20622745
Report Number2124215-2024-67882
Device Sequence Number18369132
Product Code KRD
UDI-Device Identifier08714729983521
UDI-Public08714729983521
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0034038261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale